It is currently Thu Aug 17, 2017 3:27 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Sun Jan 15, 2012 9:03 am 
Offline
Average Poster
Average Poster

Joined: Thu Nov 24, 2011 4:43 pm
Posts: 8
Hi guys,

I need your advice. I have been on buprenorphine for 2.5 years, started on 0.8 mg and tapered down to 0.025 mg within the last 9 months (before I was on 170 mg of methadone for 15 years). On the 0.025 mg I consider myself "stable" now, i.e. no withdrawal symptoms. But if I do not take my dose I cannot sleep, yawn, feel tired during the day and unmotivated.

I only have more buprenorphine until Wednesday, and I cannot get another prescription for 1/8 of a 0.2 mg Temgesic tablet per day (my doctor already laughed at me last time when he prescribed me 1/4 a day, claims it is all in my head). So I'm thinking about finishing my taper with codeine,which is available without prescription as 30 mg tablet where I live.

After checking several conversion tables, I reckon that one 30 mg tablet per day, cut into 4 pieces should be the equivalent dose. What do you think? Should that work?

Any advice appreciated..


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jan 15, 2012 11:59 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hi 8051 and welcome to the forum,

I would caution you against using Codeine to get off of Suboxone. You're at such a low dose of Suboxone now, why throw a monkey wrench into the works?

I can not say this with 100% certainty, but I'd bet if you jumped off at the dose you're on now, you would experience very slight wd, at worst. WD is such a mind game at times.

If I were you, I'd jump (or step off in your case) and get it over with. I really, really don't think you're in for any kind of bad wd at all.

BTW, if you do go the Codeine route, you have to remember that Codeine is a full agonist, you may very well get some kind of buzz off of it and then you've just taken a huge step towards relapse.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
PostPosted: Sun Jan 15, 2012 12:16 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Jun 17, 2009 9:59 pm
Posts: 993
Location: Carson City, Nevada
8051 wrote:
Hi guys,

I need your advice. I have been on buprenorphine for 2.5 years, started on 0.8 mg and tapered down to 0.025 mg within the last 9 months (before I was on 170 mg of methadone for 15 years). On the 0.025 mg I consider myself "stable" now, i.e. no withdrawal symptoms. But if I do not take my dose I cannot sleep, yawn, feel tired during the day and unmotivated.

I only have more buprenorphine until Wednesday, and I cannot get another prescription for 1/8 of a 0.2 mg Temgesic tablet per day (my doctor already laughed at me last time when he prescribed me 1/4 a day, claims it is all in my head). So I'm thinking about finishing my taper with codeine,which is available without prescription as 30 mg tablet where I live.

After checking several conversion tables, I reckon that one 30 mg tablet per day, cut into 4 pieces should be the equivalent dose. What do you think? Should that work?

Any advice appreciated..


Wow, good job tapering. I tapered to 1/16 and I thought that was low! lol. I'm not sure I've heard of anyone ever tapering to such a low dose, but give yourself a huge pat on the back, because I do believe you are pretty much done. I believe you about your symptoms, but I also think you don't need codeine and should avoid it. Those short acting opiates will freak your body out. And how do you know you aren't increasing your dose if you switch to Codeine? That would set you back.

Stop your dose on a Friday. If you don't sleep well that night, I still think you'll sleep the next night. Get some Melatonin and some chamomile tea. I got herbal sleeping tea, which I believe has valerian and chamomile, etc. Use boiling water to make it, and cover the cup for ten minutes with a place while it steeps. I'm telling you, I thought that stuff was pointless, but it actually helped me sleep and still does. I can feel it working.

I promise you that you can do this. There will be a psychological block to not taking anything, but you've all but crossed the finish line. When I jumped from 1/16, I expected something bad to happen, and nothing happened. I tried jumping at other doses and got symptoms, but my jump from 1/16 was crazy easy. You are jumping from way, way less. Go for it!! :D And keep telling yourself that you've made it, because you've already done the hard work.

laddertipper

_________________
First you take a drink, then the drink takes a drink, then the drink takes you. ~F. Scott Fitzgerald


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Jan 15, 2012 3:39 pm 
Offline
Average Poster
Average Poster

Joined: Thu Nov 24, 2011 4:43 pm
Posts: 8
Thanks so much for your replies. I'm not so convinced regarding the codeine either, not for fear I'd start liking it (I always hated codeine, was on codeine maintenance for two years before I got on methadone). But it will probably only delay the inevitable. The real problem is that I'm just terribly scared, I haven't had one day without an opiate for the last 18 years, and I never planned on stopping the buprenorphine (if I hadn't gotten pregnant).

Probably I just worry too much now,I mean, what could happen? If I do not succeed, I'll just stay on the lowest dose doctors around here are willing to prescribe, so 0.1 mg, Don't tell me that's ridiculous, even if it is,I always need a "plan B".. It really encourages me when you say that jumping was a breeze, Laddertipper! But I noticed that withdrawal seems to be very individual. I should stop arguing with myself now and just stop on Friday as you suggested.

I'll keep you informed what happens.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jan 15, 2012 3:54 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Fri Nov 18, 2011 2:07 pm
Posts: 23
Hey 8051, I agree with Romeo and Ladder, using Codeine to make your jump would be a step in the wrong direction, and possibly lead to relapse. You've done a great taper, but even so the fear factor of taking that final step can be tough to overcome, it's something we all face. At this point in your taper it's more mental than physical. I jumped at .25mg, and my withdrawal symptoms were mild, at the worst, it felt like I was coming down with a cold, and that only lasted two days.

As far as the sleep issues, I'd try what Ladder is suggesting first, if that doesn't work I'd suggest you ask your Dr. for some Clonidine, it has helped myself and others immensely, it's a blood pressure med that's often prescribed for opiate withdrawal. It's sedating so it helps with sleep and other minor muscle related issues that might arise.

Good luck with you jump.

Mike


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jan 21, 2012 11:12 am 
Offline
Average Poster
Average Poster

Joined: Mon Jan 16, 2012 12:26 pm
Posts: 12
Romeo wrote:
Hi 8051 and welcome to the forum,

I would caution you against using Codeine to get off of Suboxone. You're at such a low dose of Suboxone now, why throw a monkey wrench into the works?

I can not say this with 100% certainty, but I'd bet if you jumped off at the dose you're on now, you would experience very slight wd, at worst. WD is such a mind game at times.

If I were you, I'd jump (or step off in your case) and get it over with. I really, really don't think you're in for any kind of bad wd at all.

BTW, if you do go the Codeine route, you have to remember that Codeine is a full agonist, you may very well get some kind of buzz off of it and then you've just taken a huge step towards relapse.

Thanks really helpful


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jan 25, 2012 6:26 am 
Offline
Average Poster
Average Poster

Joined: Thu Nov 24, 2011 4:43 pm
Posts: 8
So, it's day seven without buprenorphine now, and I feel .. like I felt before. Weird! The first three days I took 10 mg of codeine at night, and then nothing any more. The question is whether there are still some symptoms to come? PAWS? If not I've been incredibly lucky, and managed to have a painless taper.

So maybe the key is to taper really slowly and down to a very low dose (it took me about a year to taper from 0.8 mg to 0.025 mg).. On this board somebody once posted that by tapering very slowly the majority of withdrawal related symptoms already occured during the taper. I think that is right, I remember feeling a little crappy going to 0.4 mg and 0.1 mg.

Opinions and educated guesses pleases, is there still much to come after seven days?


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jan 25, 2012 9:30 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Congrats on your taper. Sounds like you took a real disciplined cautious approach and it's paid off!

Jumping off 0.025, I wouldn't expect much if any withdrawals. That's a minute dose. Money on ... any PAWS you feel will be hard to notice, and drowned out by life's general ups & downs.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group